Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 8, 2005, 5:37 PM CDT for Hopkins County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 8, 2005, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 171 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 082239 FFWFWD TXC223-090130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 537 PM CDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND NORTHERN HOPKINS COUNTY IN NORTHEAST TEXAS * UNTIL 830 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WITH VERY HEAVY RAIN FROM SULPHUR SPRINGS...TO NEAR TIRA. MOVEMENT WAS SLOWLY NORTH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULPHUR SPRINGS...AND COOPER LAKE PARK SOUTH SULPHUR. RAINFALL OF 2 TO 3 INCHES HAS FALLEN NORTH OF SULPHUR SPRINGS SINCE 530 PM. THIS RAINFALL WILL RESULT IN EXCESSIVE RUNOFF...AND WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3310 9569 3313 9546 3335 9550 3327 9577 $$
1 follow-up statement
000 WGUS74 KFWD 082323 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 623 PM CDT MON AUG 8 2005 TXC223-090130- HOPKINS TX- 623 PM CDT MON AUG 8 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM CDT FOR CENTRAL HOPKINS COUNTY... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WIDESPREAD LIGHT TO MODERATE RAIN CONTINUING TO FALL ACROSS MOST OF HOPKINS COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3310 9569 3313 9546 3335 9550 3327 9577 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:07 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 8, 3:07 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CDT MON AUG 8 2005 .DISCUSSION... STRONG AFTERNOON CONVECTION WILL CONTINUE INTO THE EVENING AS SHORT WAVE FORCING CONTINUES TO ACT ON MOIST UNSTABLE AIRMASS. THIS SHORTWAVE WILL REMAIN OVER THE REGION THROUGH TUESDAY WITH THE POTENTIAL FOR ANOTHER MCS FLAREUP LATE TONIGHT AND TUESDAY MORNING OVER THE SOUTHERN HALF OF THE CWA. LATER...LIFT AND HEATING WILL RESULT IN MORE SCATTERED CONVECTION TUESDAY AFTERNOON/EVENING... AND AGAIN ON WEDNESDAY BUT TO A LESS DEGREE. PW/S REMAIN 1.5-2.0 INCHES WITH LI/S AROUND -2 AND CAPES ABOVE 1200 J/KG. WEAK STEERING WINDS MEAN FOR SLOW MOVERS THUS HEAVY RAIN WILL BE THE PRIMARY THREAT LATE TONIGHT AND TUESDAY. SOME AFTERNOON CONVECTION TUESDAY AND WEDNESDAY MAY TURN SEVERE BRIEFLY WITH HAIL AND DOWNBURST WIND. AFTER MID-WEEK... CONVECTION WANES AND TEMPERATURES WARM UP FOR THE REST OF THE WEEK AND OVER THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION. THE HOTTEST DAYS SHOULD BE FRIDAY AND SATURDAY WHEN MAXS MAY REACH OR EXCEED 100 OVER THE NORTHWEST SECTIONS. NEXT WEEK... A WEAK FRONT WILL MOVE INTO OKLAHOMA MONDAY... AND POSSIBLY MOVE INTO THE NORTHERN CWA NEXT TUESDAY WITH SCATTERED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 92 75 97 / 40 30 30 20 WACO, TX 73 91 74 98 / 50 40 40 20 PARIS, TX 70 93 70 96 / 40 30 30 20 DENTON, TX 72 93 72 97 / 40 30 30 20 MCKINNEY, TX 72 92 72 96 / 50 30 30 20 DALLAS, TX 75 92 75 97 / 40 30 30 20 TERRELL, TX 72 92 73 97 / 50 40 40 20 CORSICANA, TX 72 91 73 97 / 50 40 40 30 TEMPLE, TX 73 91 74 98 / 50 40 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 75/75
Hazardous weather outlook, Aug 8, 3:30 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT MON AUG 8 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 PM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT. HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY SOME OF THESE STORMS. A FEW STORMS MAY PRODUCE WIND GUSTS OF 50 TO 60 MPH...AND SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN... THE CHANCE OF THUNDERSTORMS IS EXPECTED TO CONTINUE ACROSS ALL OF NORTH TEXAS TUESDAY AND WEDNESDAY BEFORE DRY WEATHER SETTLES IN LATE IN THE WEEK. THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON SUNDAY AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. STRONG DOWNBURST WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM ANY OF THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 9 PM. 58
In the hours before
Special weather statement, Aug 8, 3:29 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 329 PM CDT MON AUG 8 2005 TXZ122-082100- VAN ZANDT- 329 PM CDT MON AUG 8 2005 ...SIGNIFICANT WEATHER UPDATE... AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF VAN...OR 5 MILES SOUTHEAST OF CANTON...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. RAINFALL OF UP TO 1 INCH PER HOUR IS EXPECTED WITH THESE STORMS. THIS MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. TURN AROUND...DONT DROWN.
Special weather statement, Aug 8, 4:22 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 422 PM CDT MON AUG 8 2005 TXZ104-105-082145- COLLIN-HUNT- 422 PM CDT MON AUG 8 2005 ...SIGNIFICANT WEATHER UPDATE... AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES EAST OF FARMERSVILLE...OR 11 MILES WEST OF GREENVILLE. THE STORM WAS NEARLY STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CELESTE AND FARMERSVILLE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 8, 4:38 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 438 PM CDT MON AUG 8 2005 TXZ103-082215- DENTON- 438 PM CDT MON AUG 8 2005 ...SIGNIFICANT WEATHER UPDATE... AT 438 PM CDT...OVER HEBRON...OR 3 MILES SOUTHWEST OF THE COLONY... MOVING SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE HEBRON...LEWISVILLE AND THE COLONY. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 8, 4:49 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 449 PM CDT MON AUG 8 2005 TXZ118-119-082215- DALLAS-TARRANT- 449 PM CDT MON AUG 8 2005 ...SIGNIFICANT WEATHER UPDATE... AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HEBRON...OR 3 MILES NORTH OF COPPELL...MOVING WEST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...BEDFORD... CARROLLTON...COLLEYVILLE...COPPELL...EULESS...FARMERS BRANCH... GRAPEVINE...IRVING...KELLER...NORTH RICHLAND HILLS AND SOUTHLAKE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 8, 4:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 458 PM CDT MON AUG 8 2005 TXZ107-082230- HOPKINS- 458 PM CDT MON AUG 8 2005 ...SIGNIFICANT WEATHER UPDATE... AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SEVERAL STRONG THUNDERSTORMS OCCURRING ALONG US 67... 7 MILES NORTHWEST OF COMO...OR 3 MILES SOUTHEAST OF SULPHUR SPRINGS...MOVING NORTH AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COMO...SULPHUR SPRINGS AND COOPER LAKE PARK SOUTH SULPHUR. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Local storm report, Aug 8, 4:59 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
459 PM CDT MON AUG 08 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 SSE EMORY 32.77N 95.72W
08/08/2005 0.75 INCH RAINS TX LAW ENFORCEMENT
RELAYED BY RAINS COUNTY SHERIFF OFFICEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:58 AM CDT | Flash Flood Warning | FWD | Eastland, Stephens | 3 hr |
| Aug 8, 1:58 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 56 min |
| Aug 8, 2:30 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Aug 8, 2:39 PM CDT | Flash Flood Warning | FWD | Lampasas, Mills | 3 hr |
| Aug 8, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 52 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.